Texas, 2004Flood in Texas, November 22 to 23, 2004
November 22 to 23, 2004 · NWS EWX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 22, 4:02 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Nov 22, 4:02 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
402 PM CST MON NOV 22 2004
.DISCUSSION...GFS INDICATED TWO MORE WAVES OF RAIN...LATE THIS
EVENING THROUGH EARLY TUESDAY AND THEN AROUND NOON TOMORROW.
MODELS INDICATE SYSTEM A LITTLE SLOWER MOVING THROUGH SO ADDED
LOW POPS FOR EAST TOMORROW EVENING. SEVERE THREAT MAINLHY EAST THIS
EVENING AND ACROSS CWA LATER TONIGHT AND TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 62 72 50 62 / 80 70 20 0
AUSTIN BERGSTROM INTL AIRPORT 62 72 48 62 / 80 70 20 0
DEL RIO INTL AIRPORT 60 74 46 63 / 50 30 0 0
SAN ANTONIO INTL AIRPORT 65 72 48 61 / 70 60 20 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 12 NOON TUESDAY FOR EASTERN HALF OF SOUTH
CENTRAL TEXAS.
&&
03/01
Hazardous weather outlook, Nov 22, 5:00 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 PM CST MON NOV 22 2004
TXZ171>173-183>194-202>209-217>225-228-231200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
500 PM CST MON NOV 22 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TONIGHT
A FLOOD WATCH FOR FLASH FLOODING FOR TONIGHT AND UNTIL 12 NOON
TUESDAY FOR THE EASTERN HALF OF THE HILL COUNTRY AND SOUTH CENTRAL
TEXAS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS PRODUCING
HEAVY RAINFALL WILL CONTINUE BETWEEN WEAK FRONTAL BOUNDARIES LOCATED
ALONG THE MIDDLE TEXAS COAST AND ACROSS NORTH CENTRAL TEXAS. THESE
BOUNDARIES WILL SLOWLY LIFT NORTHWARD TONIGHT. A FEW OF THE STORMS
COULD BECOME SEVERE MAINLY THIS AFTERNOON AND EVENING WITH THE
PRIMARY THREAT OF HAIL...GUSTY WINDS AND EVEN A SHORT LIVED TORNADO.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A FLASH WATCH FOR FLASH FLOODING UNTIL 12 NOON TUESDAY.
THE THREAT OF HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE ON
TUESDAY WITH THE APPROACH OF A STRONG UPPER LEVEL STORM SYSTEM AND
ASSOCIATED COLD FRONT. THERE IS ALSO A SLIGHT RISK OF SEVERE STORMS
TUESDAY WITH A SQUALL LINE POSSIBLY DEVELOPING IN ADVANCE OF THE COLD
FRONT.
NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH TUESDAY.
In the hours before
Special weather statement, Nov 22, 2:50 PM CST, 2 hours 25 minutes before
TXZ171>173-186>194-204>209-219>225-222115-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
250 PM CST MON NOV 22 2004
...TORNADO WATCH IN EFFECT FOR MUCH SOUTH CENTRAL THROUGH 700 PM...
...SEVERE THUNDERSTORM WARNING FOR WILLIAMSON COUNTY WILL EXPIRE AT
300 PM...
...FLASH FLOOD WARNING IN EFFECT UNTIL 500 PM FOR HAYS...GONZALES...
BASTROP...FAYETTE...GUADALUPE...CALDWELL...BEXAR...COMAL...LEE...
WILLIAMSON AND TRAVIS COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 530 PM FOR WILSON COUNTY...
...A FLOOD WATCH FOR FLASH FLOODING IN EFFECT FOR MUCH OF SOUTH
CENTRAL TEXAS AND THE EASTERN HILL COUNTRY THROUGH 12 NOON ON
TUESDAY...
THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN...ISOLATED SEVERE
WEATHER...AND WIDESPREAD FLOODING REMAIN A THREAT THROUGH THE DAY.
TRAVEL INTO THE FLASH FLOOD WARNED COUNTIES IS NOT RECOMMENDED AS
MANY ROADS ARE FLOODED AND DANGEROUS...ESPECIALLY EAST OF SAN
ANTONIO TOWARD SAN MARCOS AND LULING BETWEEN INTERSTATE 10 AND 35
TOWARD HOUSTON.
Local storm report, Nov 22, 2:58 PM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
258 PM CST MON NOV 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0252 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
11/22/2004 BEXAR TX DEPT OF HIGHWAYS
65 ROAD CLOSURES DUE TO FLOODING.
0252 PM FLASH FLOOD AUSTIN 30.31N 97.75W
11/22/2004 TRAVIS TX DEPT OF HIGHWAYS
AT LEAST 32 ROADS CLOSED IN AUSTIN/TRAVIS COUNTY
&&
JPBSpecial weather statement, Nov 22, 3:10 PM CST, 2 hours 5 minutes before
TXZ171>173-186>194-204>209-219>225-222145-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
310 PM CST MON NOV 22 2004
...TORNADO WATCH IN EFFECT FOR MUCH SOUTH CENTRAL THROUGH 700 PM...
...SEVERE THUNDERSTORM WARNING FOR WILLIAMSON COUNTY EXPIRED AT 300
PM...
...FLASH FLOOD WARNING IN EFFECT UNTIL 500 PM FOR HAYS...GONZALES...
BASTROP...FAYETTE...GUADALUPE...CALDWELL...BEXAR...COMAL...LEE...
WILLIAMSON AND TRAVIS COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 530 PM FOR WILSON COUNTY...
...FLASH FLOOD WARNING IN EFFECT UNTIL 600 PM FOR LAVACA COUNTY...
...A FLOOD WATCH FOR FLASH FLOODING IN EFFECT FOR MUCH OF SOUTH
CENTRAL TEXAS AND THE EASTERN HILL COUNTRY THROUGH 12 NOON ON
TUESDAY...
SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN...
ISOLATED SEVERE WEATHER...AND FLOODING REMAIN A THREAT THROUGH THE
AFTERNOON AND EVENING. ALTHOUGH THE HEAVY RAINS HAVE DECREASED IN
COVERAGE AND INTENSITY FROM THE WEST...TRAVEL INTO THE FLASH FLOOD
WARNED COUNTIES IS NOT RECOMMENDED AS MANY ROADS ARE FLOODED AND
DANGEROUS...ESPECIALLY EAST OF SAN ANTONIO TOWARD SEGUIN...SAN
MARCOS...LULING AND HALLETTSVILLE BETWEEN INTERSTATE 10 AND 35
TOWARD HOUSTON.
Special weather statement, Nov 22, 3:45 PM CST, 1 hour 30 minutes before
TXZ171>173-186>194-204>209-219>225-222245-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
345 PM CST MON NOV 22 2004
...TORNADO WATCH IN EFFECT FOR MUCH SOUTH CENTRAL THROUGH 700 PM...
...FLASH FLOOD WARNING IN EFFECT UNTIL 500 PM FOR HAYS...GONZALES...
BASTROP...FAYETTE...GUADALUPE...CALDWELL...BEXAR...COMAL...LEE...
WILLIAMSON AND TRAVIS COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 530 PM FOR WILSON COUNTY...
...FLASH FLOOD WARNING IN EFFECT UNTIL 600 PM FOR LAVACA COUNTY...
...FLASH FLOOD WARNING IN EFFECT UNTIL 630 PM FOR KARNES AND DEWITT
COUNTIES...
A FLOOD WATCH FOR FLASH FLOODING REMAINS IN IN EFFECT FOR MUCH OF
SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY THROUGH 12 NOON ON
TUESDAY AS ADDITIONAL SHOWERS AND THUNDERSTORMS MOVE INTO THE AREA
FROM THE WEST LATER THIS EVENING AND TONIGHT.
Special weather statement, Nov 22, 5:00 PM CST, 15 minutes before
TXZ171>173-186>194-204>209-219>225-222355-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 PM CST MON NOV 22 2004
...TORNADO WATCH IN EFFECT FOR MUCH OF THE SOUTHEAST SECTIONS OF
SOUTH CENTRAL THROUGH 700 PM...
...FLASH FLOOD WARNING IN EFFECT UNTIL 600 PM FOR LAVACA COUNTY...
...FLASH FLOOD WARNING IN EFFECT UNTIL 630 PM FOR KARNES AND DEWITT
COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 845 FOR HAYS...CALDWELL...
COMAL...GUADALUPE...GONZALES...AND BEXAR COUNTIES...
A FLOOD WATCH FOR FLASH FLOODING REMAINS IN IN EFFECT FOR MUCH OF
SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY THROUGH 12 NOON ON
TUESDAY AS ADDITIONAL SHOWERS AND THUNDERSTORMS MOVE INTO THE AREA
FROM THE WEST LATER TONIGHT AND TUESDAY MORNING.
Special weather statement, Nov 22, 5:04 PM CST, 11 minutes before
TXZ171>173-186>194-204>209-219>225-222355-
SPECIAL WEATHER STATEMENT...CORRECTED TO ADD WILSON COUNTY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
504 PM CST MON NOV 22 2004
...TORNADO WATCH IN EFFECT FOR MUCH OF THE SOUTHEAST SECTIONS OF
SOUTH CENTRAL THROUGH 700 PM...
...FLASH FLOOD WARNING IN EFFECT UNTIL 530 PM FOR WILSON COUNTY...
...FLASH FLOOD WARNING IN EFFECT UNTIL 600 PM FOR LAVACA COUNTY...
...FLASH FLOOD WARNING IN EFFECT UNTIL 630 PM FOR KARNES AND DEWITT
COUNTIES...
...FLASH FLOOD WARNING IN EFFECT UNTIL 845 FOR HAYS...CALDWELL...
COMAL...GUADALUPE...GONZALES...AND BEXAR COUNTIES...
A FLOOD WATCH FOR FLASH FLOODING REMAINS IN IN EFFECT FOR MUCH OF
SOUTH CENTRAL TEXAS AND THE EASTERN HILL COUNTRY THROUGH 12 NOON ON
TUESDAY AS ADDITIONAL SHOWERS AND THUNDERSTORMS MOVE INTO THE AREA
FROM THE WEST LATER TONIGHT AND TUESDAY MORNING.
Flood, Bexar
- When
- November 22, 5:15 PM CST to November 23, 1:15 AM CST
- Where
- Bexar forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 29.449, -98.520 (the zone’s center; the record gives no point)
Leon Creek at IH 35 crested at 22.92 ft at 1945CST on November 22, where flood stage is 15 ft.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, November 22, 20041 death · 4 events
- Flash Flood in Alabama, November 22, 2004$125,000 · 1 event
- Tornado and Flash Flooding in Texas, November 22 to 23, 2004$21,000 · F0 · 10 events
- Tornado in Louisiana, November 22, 2004$25,000 · F0 · 1 event
- Tornado in Louisiana, November 22, 2004$25,000 · F0 · 1 event
- Tornadoes in Texas, November 22, 2004$15,000 · F0 · 2 events
- Heavy Snow in New Mexico, November 22 to 23, 200410 events
- Flash Flooding in Texas, November 22, 20044 events
- Flash Flooding in Texas, November 22, 20044 events
- Frost and Freeze in California, November 22 to 23, 20044 events
- Flash Flooding in Texas, November 22, 20043 events
- Flash Flooding in Texas, November 22, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428757.